Alert archive / New Mexico / High Wind Warnings in 2026

High Wind Warning 1, NWS Albuquerque, NM

January 1, 20264 counties in New Mexico

NWS Albuquerque, NM issued this high wind warning at Jan 1, 2026, 11:14 AM MST for 4 counties in New Mexico. It took effect at Jan 2, 2026, 8:00 AM MST. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 1, 2026, 11:14 AM MST (18:14 UTC)
In effect from
Jan 2, 2026, 8:00 AM MST
Expired
Jan 2, 2026, 5:00 PM MST
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Guadalupe County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 133 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 12:45 PM MSTNON-TSTM WND GST 586 Nnw San Ignacio, NMMesonet station TCCN5 Thompson Cattle.
Jan 2, 4:20 PM MSTNON-TSTM WND GST 6711 Se Vaughn, NMMesonet station SVAN5 SE Vaughn.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 382 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2026-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2026-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-145 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

743 
WWUS75 KABQ 011814
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1114 AM MST Thu Jan 1 2026

NMZ223-233-020600-
/O.NEW.KABQ.HW.W.0001.260102T1500Z-260103T0000Z/
Central Highlands-Guadalupe County-
1114 AM MST Thu Jan 1 2026

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY...

* WHAT...West winds 35 to 40 mph with gusts up to 60 mph expected.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...From 8 AM to 5 PM MST Friday.

* IMPACTS...Damaging winds may blow down trees and power lines. Power
  outages are possible. Travel will be difficult, especially for high
  profile vehicles.

* ADDITIONAL DETAILS...Strong crosswinds on north to south oriented
  roadways, such as US285, will create difficult to severe driving
  conditions. The strongest winds will be found across the Central
  Highlands and far western Guadalupe County near Vaughn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

11
6 follow-up statements
678 
WWUS75 KABQ 020538
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1038 PM MST Thu Jan 1 2026

NMZ223-233-021300-
/O.CON.KABQ.HW.W.0001.260102T1500Z-260103T0000Z/
Central Highlands-Guadalupe County-
1038 PM MST Thu Jan 1 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 5 PM MST
FRIDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...From 8 AM to 5 PM MST Friday.

* IMPACTS...Damaging winds may blow down trees and power lines. Power
  outages are possible. Travel will be difficult, especially for high
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ221-222-229-232-235>237-239-021300-
/O.NEW.KABQ.WI.Y.0001.260102T1500Z-260103T0000Z/
Sandia and Manzano Mountains including Edgewood-Estancia Valley-
Northeast Highlands-Eastern San Miguel County-Curry County-
Roosevelt County-De Baca County-Eastern Lincoln County-
1038 PM MST Thu Jan 1 2026

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, Estancia
  Valley, Northeast Highlands, Eastern San Miguel County, Curry
  County, Roosevelt County, De Baca County, and Eastern Lincoln
  County.

* WHEN...From 8 AM to 5 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Shoemake
965 
WWUS75 KABQ 020944
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
244 AM MST Fri Jan 2 2026

NMZ223-233-021800-
/O.CON.KABQ.HW.W.0001.260102T1500Z-260103T0000Z/
Central Highlands-Guadalupe County-
244 AM MST Fri Jan 2 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph
  expected, except 30 to 40 mph with gusts up to 60 mph from the
  Clines Corners area southeastward to around Vaughn.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...From 8 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Damaging winds may blow down trees and power lines. Power
  outages are possible. Travel will be difficult, especially for high
  profile vehicles.

* ADDITIONAL DETAILS...The strongest crosswinds will impact
  southwest-to-northeast oriented roads like Highway 54 through the
  Vaughn area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ234-021800-
/O.EXA.KABQ.WI.Y.0001.260102T1500Z-260103T0000Z/
Quay County-
244 AM MST Fri Jan 2 2026

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph
  expected, except 25 to 35 mph with gusts up to 50 mph south of
  I-40.

* WHERE...Quay County.

* WHEN...From 8 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...The strongest winds are forecast from midday
  through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ221-222-229-232-235>237-239-021800-
/O.CON.KABQ.WI.Y.0001.260102T1500Z-260103T0000Z/
Sandia and Manzano Mountains including Edgewood-Estancia Valley-
Northeast Highlands-Eastern San Miguel County-Curry County-
Roosevelt County-De Baca County-Eastern Lincoln County-
244 AM MST Fri Jan 2 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph
  expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, Estancia
  Valley, Northeast Highlands, Eastern San Miguel County, Curry
  County, Roosevelt County, De Baca County, and Eastern Lincoln
  County.

* WHEN...From 8 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...The strongest winds are forecast from midday
  through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

44
510 
WWUS75 KABQ 021322
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
622 AM MST Fri Jan 2 2026

NMZ223-233-021600-
/O.CON.KABQ.HW.W.0001.260102T1500Z-260103T0000Z/
Central Highlands-Guadalupe County-
622 AM MST Fri Jan 2 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph
  expected, except 30 to 40 mph with gusts up to 60 mph from the
  Clines Corners area southeastward to around Vaughn.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds may blow down trees and power lines. Power
  outages are possible. Travel will be difficult, especially for high
  profile vehicles.

* ADDITIONAL DETAILS...The strongest crosswinds will impact
  southwest-to-northeast oriented roads like Highway 54 through the
  Vaughn area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ201-021600-
/O.NEW.KABQ.FG.Y.0001.260102T1322Z-260102T1600Z/
Northwest Plateau-
622 AM MST Fri Jan 2 2026

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING...

* WHAT...Visibility under a half mile in dense fog.

* WHERE...Northwest Plateau including Farmington, Aztec, and
  Bloomfield.

* WHEN...Until 9 AM MST this morning.

* IMPACTS...Low visibility and wet roads could make driving
  conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

NMZ221-222-229-232-234>237-239-021600-
/O.CON.KABQ.WI.Y.0001.260102T1500Z-260103T0000Z/
Sandia and Manzano Mountains including Edgewood-Estancia Valley-
Northeast Highlands-Eastern San Miguel County-Quay County-Curry
County-Roosevelt County-De Baca County-Eastern Lincoln County-
622 AM MST Fri Jan 2 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph
  expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, Estancia
  Valley, Northeast Highlands, Eastern San Miguel County, Quay
  County, Curry County, Roosevelt County, De Baca County, and Eastern
  Lincoln County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...The strongest winds are forecast from midday
  through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

44
283 
WWUS75 KABQ 021547
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
847 AM MST Fri Jan 2 2026

NMZ223-233-021700-
/O.CON.KABQ.HW.W.0001.000000T0000Z-260103T0000Z/
Central Highlands-Guadalupe County-
847 AM MST Fri Jan 2 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph
  expected, except 30 to 40 mph with gusts up to 60 mph from the
  Clines Corners area southeastward to around Vaughn.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds may blow down trees and power lines. Power
  outages are possible. Travel will be difficult, especially for high
  profile vehicles.

* ADDITIONAL DETAILS...The strongest crosswinds will impact
  southwest-to-northeast oriented roads like Highway 54 through the
  Vaughn area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ201-021700-
/O.EXT.KABQ.FG.Y.0001.000000T0000Z-260102T1700Z/
Northwest Plateau-
847 AM MST Fri Jan 2 2026

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM MST THIS MORNING...

* WHAT...Visibility under a quarter mile in dense fog.

* WHERE...Northwest Plateau including Farmington, Aztec, and
  Bloomfield.

* WHEN...Until 10 AM MST this morning.

* IMPACTS...Low visibility and wet roads could make driving
  conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

NMZ221-222-229-232-234>237-239-021700-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-260103T0000Z/
Sandia and Manzano Mountains including Edgewood-Estancia Valley-
Northeast Highlands-Eastern San Miguel County-Quay County-Curry
County-Roosevelt County-De Baca County-Eastern Lincoln County-
847 AM MST Fri Jan 2 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph
  expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, Estancia
  Valley, Northeast Highlands, Eastern San Miguel County, Quay
  County, Curry County, Roosevelt County, De Baca County, and Eastern
  Lincoln County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...The strongest winds are forecast from midday
  through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

24
264 
WWUS75 KABQ 021645
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
945 AM MST Fri Jan 2 2026

NMZ201-021745-
/O.EXP.KABQ.FG.Y.0001.000000T0000Z-260102T1700Z/
Northwest Plateau-
945 AM MST Fri Jan 2 2026

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM MST THIS MORNING...

Fog has diminished and is not expected to return. Therefore, the Fog
Advisory will be allowed to expire.

$$

NMZ223-233-030000-
/O.CON.KABQ.HW.W.0001.000000T0000Z-260103T0000Z/
Central Highlands-Guadalupe County-
945 AM MST Fri Jan 2 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph
  expected, except 30 to 40 mph with gusts up to 60 mph from the
  Clines Corners area southeastward to around Vaughn.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds may blow down trees and power lines. Power
  outages are possible. Travel will be difficult, especially for high
  profile vehicles.

* ADDITIONAL DETAILS...The strongest crosswinds will impact
  southwest-to-northeast oriented roads like Highway 54 through the
  Vaughn area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ221-222-229-232-234>237-239-030000-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-260103T0000Z/
Sandia and Manzano Mountains including Edgewood-Estancia Valley-
Northeast Highlands-Eastern San Miguel County-Quay County-Curry
County-Roosevelt County-De Baca County-Eastern Lincoln County-
945 AM MST Fri Jan 2 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph
  expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, Estancia
  Valley, Northeast Highlands, Eastern San Miguel County, Quay
  County, Curry County, Roosevelt County, De Baca County, and Eastern
  Lincoln County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...The strongest winds are forecast from midday
  through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

25
164 
WWUS75 KABQ 022350
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
450 PM MST Fri Jan 2 2026

NMZ223-233-030100-
/O.EXP.KABQ.HW.W.0001.000000T0000Z-260103T0000Z/
Central Highlands-Guadalupe County-
450 PM MST Fri Jan 2 2026

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Although a few gusts may persist, winds will continue to decrease
through the evening, therefore the High Wind Warning will be allowed
to expire.

$$

NMZ221-222-229-232-234>237-239-030100-
/O.EXP.KABQ.WI.Y.0001.000000T0000Z-260103T0000Z/
Sandia and Manzano Mountains including Edgewood-Estancia Valley-
Northeast Highlands-Eastern San Miguel County-Quay County-Curry
County-Roosevelt County-De Baca County-Eastern Lincoln County-
450 PM MST Fri Jan 2 2026

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Although a few gusts may persist, winds will continue to decrease
through the evening, therefore the Wind Advisory will be allowed to
expire.

$$

24

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Jan 1, 10:29 AM MST, 45 minutes earlier. Its key messages:

  • Updated at 1024 AM MST Thu Jan 1 2026
  • Periods of wet roads are expected along and west of the central mountain chain today through Friday, except for slick and snow covered roads on passes in the northern mountains reaching over 9,000 feet.
  • West and northwest wind gusts 30 to 40 mph today, and up to 55 mph Friday, will produce hazardous crosswinds on north-to-south and southwest-to-northeast oriented roads.
Area forecast discussion, Jan 1, 10:29 AM MST, 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1029 AM MST Thu Jan 1 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1024 AM MST Thu Jan 1 2026

- Periods of wet roads are expected along and west of the central
  mountain chain today through Friday, except for slick and snow
  covered roads on passes in the northern mountains reaching over
  9,000 feet.

- West and northwest wind gusts 30 to 40 mph today, and up to 55
  mph Friday, will produce hazardous crosswinds on north-to-south
  and southwest-to-northeast oriented roads.

&&

.SHORT TERM...
(Today through Friday)
Issued at 1241 AM MST Thu Jan 1 2026

An upper level low pressure system off the central CA coast will
open into a trough as it exits northeastward over NV today and
tonight, then travels southeastward over the Four Corners area on
Friday. A shortwave trough will eject from the base of the upper
trough and eastward across northern NM today. It has already
begun to produce scattered-to-numerous rain showers and mainly
mountain snow showers along and west of the central mountain
chain, and it will continue to do so through Friday. The mountains
north of I-40, the Four Corners, and the west slopes of the
northwest mountains should accumulate the most precipitation;
generally 0.10-0.40" liquid and/or liquid equivalent. Locally
higher amounts up to around 0.95" will be possible in the northern
mountains, and spottier and lighter amounts elsewhere along and
west of the central mountain chain. The heaviest precipitation
should occur today as PWATs reach around 4-5 standard deviation
above normal for this time of year. PWATs will then trend lighter
tonight and Friday. A gusty Pacific cold front will not cross
until Friday, after the the bulk of the moisture has exited NM to
the east, so the snow accumulation level looks to remain near and
above 9500 feet for most of the precipitation event. The northern
mountains should accumulate a few inches of snow with locally
higher amounts over a half foot on west facing slopes and the
highest peaks. High temperatures will mostly vary around 5 to 19
degrees above 30-year averages today and Friday, except for some
near average readings at the Four Corners with the clouds and
precip today.

There will also be wind. With the preceeding shortwave, westerly
flow at 700 mb is forecast to peak around 40-50 KT along and just
east of the central mountain chain today, then winds that strong
will occur again on Friday as the main upper level trough and
surface cold front shift the flow out of the northwest. Both days
will also feature a persistent surface low around 1000 mb over the
northeast corner of NM, which will help induce surface wind gusts
from 30-40 mph in many locations along and southeast of the
central mountain chain today. The surface low will be deepest on
Friday, when northwest wind gusts from 40-55 mph are expected. The
strongest gusts on Friday should occur from Clines Corners to
Vaughn.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 1241 AM MST Thu Jan 1 2026

In the wake of the storm system, a ridge of high pressure will
cross NM from the west over the weekend with dry weather, lighter
winds, and warming temperatures. Highs look to peak around 11-22
degrees above 1991-2020 averages Sunday and Monday, when a few
record and near record high temperatures are forecast central and
east. Temperatures will start trending cooler across the west
Monday, then will cool areawide Tuesday and Wednesday, as cloud
cover, rain and high terrain snow showers increase in coverage
in response to a weakening upper level low pressure system slowly
crossing the southwest US.

&&

.AVIATION...
(18Z TAFS)
Issued at 1024 AM MST Thu Jan 1 2026

Pacific moisture over the region is resulting in multiple cloud
layers with a mixed bag of MVFR to VFR conditions. Areas of light
rain have been associated with IFR conditions across western NM
and that will continue to be the case through the evening hours.
Some deterioration is forecast overnight across western NM, but
may not result in a change of flight rules category. Strong
westerly winds moving over the state tonight into early Friday
will result in areas of low level wind shear along/east of the
central mountain chain and is forecast to impact KROW. Areas of
mountain obscurations will become more widespread across north
central and western NM overnight.

&&

.FIRE WEATHER...
Issued at 1241 AM MST Thu Jan 1 2026

Humidities will climb above 15 percent for the next seven days,
except for some near 15 percent readings over the far northeast
corner of NM today, and Sunday through Tuesday. Humidities within
today's and Friday's wind events should bottom out around 20-50
percent, with locally higher values along the central mountain
chain. Otherwise, areas of ventilation improvement are forecast
today with the strengthening winds along the east slopes of the
central mountain chain, and eastward across the east central
plains. Ventilation will improve areawide Friday (except for the
Chama area) as winds strengthen further. Poor ventilation then
looks to become widespread again Saturday through the middle of
next week, except for some ventilation improvement with gusty
winds over east central areas starting Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  44  34  51  28 /  80  60  60   0
Dulce...........................  44  29  47  21 /  60  70  90   0
Cuba............................  46  33  48  23 /  80  50  70   0
Gallup..........................  50  33  51  19 /  70  50  40   0
El Morro........................  49  37  48  26 /  70  50  40   0
Grants..........................  53  32  53  20 /  70  30  30   0
Quemado.........................  54  32  51  24 /  70  10  10   0
Magdalena.......................  57  36  55  31 /  50  10   0   0
Datil...........................  53  34  51  28 /  60  20   0   0
Reserve.........................  57  29  62  23 /  80  10   0   0
Glenwood........................  60  32  63  25 /  70  20   5   0
Chama...........................  42  29  41  21 /  50  50  80   0
Los Alamos......................  46  36  47  30 /  60  40  60   0
Pecos...........................  52  34  51  28 /  30  10  30   0
Cerro/Questa....................  47  33  46  26 /  20  10  50   0
Red River.......................  41  29  38  22 /  20  10  40   0
Angel Fire......................  46  26  44  16 /  30  10  50   0
Taos............................  49  29  49  21 /  20  20  50   0
Mora............................  54  34  50  26 /  20  10  40   0
Espanola........................  53  32  55  24 /  40  30  60   0
Santa Fe........................  49  37  50  31 /  40  20  50   0
Santa Fe Airport................  49  33  53  27 /  50  20  40   0
Albuquerque Foothills...........  52  40  57  35 /  50  10  20   0
Albuquerque Heights.............  53  36  59  31 /  50  10  20   0
Albuquerque Valley..............  55  34  62  29 /  50  10  10   0
Albuquerque West Mesa...........  54  37  59  31 /  50  10  20   0
Belen...........................  55  32  62  26 /  50  10  10   0
Bernalillo......................  54  37  59  30 /  50  20  30   0
Bosque Farms....................  55  30  62  26 /  50  10  10   0
Corrales........................  54  36  61  30 /  50  20  20   0
Los Lunas.......................  55  32  62  27 /  50  10  10   0
Placitas........................  50  40  54  32 /  50  20  30   0
Rio Rancho......................  54  37  59  31 /  50  20  20   0
Socorro.........................  60  37  66  32 /  40  10   0   0
Sandia Park/Cedar Crest.........  48  37  51  30 /  50  20  30   0
Tijeras.........................  49  37  53  31 /  50  10  20   0
Edgewood........................  52  37  54  28 /  40   5  20   0
Moriarty/Estancia...............  54  34  55  24 /  40   5  20   0
Clines Corners..................  49  35  51  27 /  20   0   0   0
Mountainair.....................  54  37  56  28 /  40   5   5   0
Gran Quivira....................  54  36  57  28 /  40   5   0   0
Carrizozo.......................  57  37  59  31 /  40  20   0   0
Ruidoso.........................  54  39  54  33 /  40  10   0   0
Capulin.........................  60  29  57  26 /  10   0  10   5
Raton...........................  62  29  59  24 /  10   0  10   0
Springer........................  62  30  60  23 /  10   0  10   0
Las Vegas.......................  57  34  55  27 /  10   0   5   0
Clayton.........................  67  37  66  33 /   5   0  10  10
Roy.............................  64  35  62  28 /  10   0   5   0
Conchas.........................  69  37  69  29 /  20   0   5   0
Santa Rosa......................  62  42  62  31 /  10   0   0   0
Tucumcari.......................  70  40  70  30 /  10   0   0   0
Clovis..........................  69  43  68  35 /  10   0   0   0
Portales........................  69  43  69  32 /  10   0   0   0
Fort Sumner.....................  67  43  67  32 /  10   0   0   0
Roswell.........................  69  41  71  36 /  20   0   0   0
Picacho.........................  67  40  66  36 /  20   0   0   0
Elk.............................  65  35  65  32 /  30   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 8 AM to 5 PM MST Friday for NMZ223-233.

&&

SHORT TERM...44
LONG TERM....44
AVIATION...11

Nearby

High Wind Warnings in New Mexico, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.